MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA CERAMIC FEMORAL HEAD, S 32/-3.5, TAPER 12/14

ZIMMER GMBH BIOLOX DELTA CERAMIC FEMORAL HEAD, S 32/-3.5, TAPER 12/14
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bioloxâ® delta ceramic taper liner, size hh / 32 i.D.For use with 50 mm o.D.Size hh shell; catalog#00877500932; lot#2596963.Shell with cluster holes porous 50 mm o.D.Size hh for use with hh liners; catalog#00875705001; lot#61659391.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 9 extended offset; catalog#00771100920; lot#61459759.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and is being monitored due to the presence of small and focal area lucency.
 
Event or Problem Description
No event update.
 
Additional Manufacturer Narrative
Additional information has been received.X-rays and surgical reports were received and will be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: radiolucency.Event description: it was reported that patient was implanted with a biolox delta head on (b)(6) 2011 and is being monitored due to the presence of small and focal area of lucency (3mm) seen on the 7th year x-rays (femur: zone 9).Review of received data: overall fit and alignment appear normal.Bone quality is within normal limits.Small focal lucency in gruen zone 14 may represent a small area of osteolysis but there are no other frog lateral images for comparison.No other abnormalities are present.Review of x-rays done by the healthcare professional for winterthur site complaint is in attachments.Right hip ap-view dated (b)(6) 2011: radiolucent area at the bottom edge of the cup.Small gap at the lateral shoulder of the stem (green arrow).Orthotopic position of the stem.Pelvis overview, right hip lauenstein view dated (b)(6) 2011: inclination angle of the cup on the right side approximately 49.In the lauenstein view periprothetic brightening area around the proximal part of the stem in gruen zone 8 and 14.Pelvis overview dated (b)(6) 2011: compared to the previous x-ray almost unchanged cup inclination angle.Right hip lauenstein view dated (b)(6) 2011: compared to the previous x-ray of (b)(6) 2011 unchanged periprothetic brightening area around the proximal part of the stem in gruen zone 8 and 14.Due to the different projections, a possible increase in size can not be assessed with certainty right hip ap-view dated (b)(6) 2012: small radiolucent zone at the interface between stem and calcar.Right hip lauenstein-view dated (b)(6) 2012: compared to the previous x-ray of (b)(6) 2011 due to the projection no detectable size increase of the periprothetic brightening area (marked in green/yellow).Pelvis overview dated (b)(6) 2013: in the course no discernible change of the cup inclination angle.Right hip lauenstein-view dated (b)(6) 2013: in the course no significant change in findings.Pelvis overview dated (b)(6) 2014: in the course no discernible change of the cup inclination angle.Conspicious spotty brightening of the bone structure in the area of the tip of the trochanter, comparably already recognizable in (b)(6) 2012.Right hip ap-/lauenstein-view dated (b)(6) 2018: large radioloucent areas at the greater trochanter in gruen zone 1.In the second view recognizable in gruen zone 8/9 and 13/14.Around the cup conspicious radiolucency of the periacetabular bone.Recognizable bony changes, especially on the proximal femur, could be osteolyses.However, this assumption could be confirmed in the context of a revision surgery.Review of operative notes dated (b)(6) 2011 confirmed that the patient underwent an initial right total hip replacement.The shell was impacted with excellent mechanical grip achieved.A ceramic liner was inserted.The hip was trialed and leg length, range of movement, and excellent stability was noted.The final products were implanted and the hip reduced.No complications were noted.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.X-ray reviewed showed the existence of lucency at the femoral and periacetabular areas.Radiologically there are no indications of a loosening of the implant components or osteolysis.What finally led to the conspicuous bony structure changes 7 years after implantation of the cementless total hip endoprosthesis can not be assessed medically on the basis of the available x-rays.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information the complaint could be confirmed, however, no exact root cause could be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2018-01272.

Brand Name
BIOLOX DELTA CERAMIC FEMORAL HEAD, S 32/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8178236
Report Number0009613350-2018-01272
Device Sequence Number1620291
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public00889024430310
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number00-8775-032-01
Device Lot Number2578949
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/20/2018
07/04/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/15/2019
07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight72